Give yourself a pat on the back. Great start! I would have tapered down slower instead of taking them when u feel bad. I would have started by cutting one of the pills in half, then a week later take away the other half ( or 2 weeks later if needed) etc. for ex. from the 4 a day take 3 and a half for a week or so then take 3 and so on until your not taking any. Hope this helped.
Last edited by frisbeefreak; 04-27-2012 at 08:08 PM.
The Following User Says Thank You to frisbeefreak For This Useful Post: KennyD1 (04-27-2012)
I'm not sure I understand how you tapered originally, you said you took 1 one day and 3 the next for 2 weeks...that doesn't make much sense. Usually you spread your taper over a couple of months, you do continuous gradual stepdowns until you reach a small enough dose that you can safely stop taking, for a lot of people it's around 2mg. You'll still have some wd symptoms, but not really bad ones. When your tapering or if you've finished your taper you never take extra meds because you feel bad. If you serious about quitting and you've done your taper you need to flush any remaining pills, get the temptation away from yourself.
Now, if you decide to restart a taper, don't go back up to the full 40mgs a day, figure out how much you were taking a day when you stopped take that amount for a week then reduce it by 2mgs or 5mgs, whichever you can handle, for a week, then reduce again, etc. Once you get to the point of stopping you should be good to go. Like I said you will still have some minor withdrawal symptoms, so try to take your last dose on a Friday morning so that you'll have Friday evening and all weekend to deal with the wd issues, you won't feel great on Monday, but you should be able to make it to work or school.
The Following 2 Users Say Thank You to katlin09 For This Useful Post: KennyD1 (04-28-2012), Tysmom1 (05-16-2012)
Ok, so it sounds like your going to start at 3, 10mg pills a day and taper down from that, if I read you right? If you go down by 2mg a week that gives you a 5 week taper.
As for the success rate, most people who taper off of narcotics do very well. Much better than those who go cold turkey. You'll still have some wd symptoms at the end, but they really shouldn't be that bad if you stay on schedule. When you get close to the end, check back here and there are many who can tell you what kind of things you should have on hand for the wd symptoms.
Yes. You probably have 10mg pills, or I imagine you do. so you'll have to cut them into 1/4's a little closer to 3mg's but same principle. If you wanted you could do 5mg jumps but thats a pretty high jump.